Alert archive / Indiana / Small Craft Advisories in 2017

Small Craft Advisory 77, NWS Northern Indiana

November 8, 2017

NWS Northern Indiana issued this small craft advisory at Nov 8, 2017, 4:25 AM EST. It took effect at Nov 9, 2017, 7:00 AM EST. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Nov 8, 2017, 4:25 AM EST (09:25 UTC)
In effect from
Nov 9, 2017, 7:00 AM EST
Expired
Nov 10, 2017, 5:00 PM EST
In force
34 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

500 
WHUS73 KIWX 080925
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
425 AM EST WED NOV 8 2017

LMZ043-046-081730-
/O.NEW.KIWX.SC.Y.0077.171109T1200Z-171110T2200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
425 AM EST WED NOV 8 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THURSDAY TO 5 PM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 7 AM THURSDAY TO
5 PM EST FRIDAY. 

* WINDS...BECOMING SOUTHWEST 10 TO 20 KNOTS LATE TONIGHT WITH
  GUSTS TO 25 KNOTS. WEST 15 TO 25 KNOTS THURSDAY BECOMING
  NORTHWEST 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS THURSDAY
  AFTERNOON...CONTINUING THURSDAY NIGHT.

* WAVES...BUILDING TO 5 TO 10 FEET THURSDAY AND CONTINUING THROUGH
  LATE THURSDAY NIGHT BEFORE BEGINNING TO SUBSIDE EARLY FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
9 follow-up statements
596 
WHUS73 KIWX 081541
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1041 AM EST WED NOV 8 2017

LMZ043-046-082345-
/O.CON.KIWX.SC.Y.0077.171109T1200Z-171110T2200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1041 AM EST WED NOV 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THURSDAY TO
5 PM EST FRIDAY...

* WINDS...SOUTHWEST INCREASING TO 10 TO 20 KNOTS WITH GUSTS TO 25
  KNOTS TONIGHT. WEST 15 TO 25 KNOTS THURSDAY VEERING NORTHWEST 20
  TO 30 KNOTS THURSDAY AFTERNOON AND CONTINUING THURSDAY NIGHT. 

* WAVES...BUILDING TO 5 TO 10 FEET BY THURSDAY...6 TO 12 FEET
  THURSDAY NIGHT THEN SUBSIDING ON FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
964 
WHUS73 KIWX 082118
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
418 PM EST WED NOV 8 2017

LMZ043-046-090530-
/O.CON.KIWX.SC.Y.0077.171109T1200Z-171110T2200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
418 PM EST WED NOV 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THURSDAY TO
5 PM EST FRIDAY...

* WINDS...SOUTHWEST INCREASING TO 10 TO 20 KNOTS WITH GUSTS TO 25
  KNOTS BY DAYBREAK. WEST 15 TO 25 KNOTS THURSDAY MORNING VEERING
  NORTHWEST 20 TO 30 KNOTS THURSDAY AFTERNOON. WINDS CONTINUE
  VEERING THURSDAY NIGHT TO NORTHEAST AND GRADUALLY DIMINISH. 
  EAST TO SOUTHEAST WINDS DIMINISH TO 5 TO 15 KNOTS FRIDAY. 
  

* WAVES...BUILDING TO 6 TO 10 FEET BY THURSDAY AFTERNOON AND
  CONTINUING INTO THURSDAY NIGHT. WAVES GRADUALLY SUBSIDING LATE
  THURSDAY NIGHT THROUGH FRIDAY.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
045 
WHUS73 KIWX 090352
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1052 PM EST WED NOV 8 2017

LMZ043-046-091000-
/O.CON.KIWX.SC.Y.0077.171109T1200Z-171110T2200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1052 PM EST WED NOV 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THURSDAY TO
5 PM EST FRIDAY...

* WINDS...SOUTHWEST INCREASING TO 10 TO 20 KNOTS WITH GUSTS TO 
  25 KNOTS BY DAYBREAK. WEST 15 TO 25 KNOTS THURSDAY MORNING 
  VEERING NORTHWEST 20 TO 30 KNOTS THURSDAY AFTERNOON. WINDS 
  CONTINUE VEERING THURSDAY NIGHT TO NORTHEAST AND GRADUALLY 
  DIMINISH. EAST TO SOUTHEAST WINDS DIMINISH TO 5 TO 15 KNOTS 
  FRIDAY. 

* WAVES...BUILDING TO 6 TO 10 FEET BY THURSDAY AFTERNOON AND 
  CONTINUING INTO THURSDAY NIGHT. WAVES GRADUALLY SUBSIDING LATE 
  THURSDAY NIGHT THROUGH FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
138 
WHUS73 KIWX 090951
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
451 AM EST THU NOV 9 2017

LMZ043-046-091800-
/O.CON.KIWX.SC.Y.0077.171109T1200Z-171110T2200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
451 AM EST THU NOV 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST FRIDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS VEERING NORTHWEST 20 TO 25
  KNOTS TOWARD NOON. GUSTS TO 30 KNOTS TODAY. WINDS CONTINUE 
  VEERING TONIGHT TO NORTHEAST AND GRADUALLY DIMINISH. EAST TO 
  SOUTHEAST WINDS DIMINISH TO 5 TO 15 KNOTS FRIDAY. 

* WAVES...BUILDING TO 4 TO 7 FEET THIS MORNING...THEN TO 6 TO 10
  FEET THIS AFTERNOON AND TONIGHT. OCCASIONAL WAVES TO 13 FEET
  POSSIBLE LATE AFTERNOON INTO THIS EVENING. SUBSIDING TO 3 TO 6
  FEET FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
505 
WHUS73 KIWX 091525
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1025 AM EST THU NOV 9 2017

LMZ043-046-092330-
/O.CON.KIWX.SC.Y.0077.000000T0000Z-171110T2200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1025 AM EST THU NOV 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST FRIDAY...

* WINDS...SOUTHWEST 20 TO 25 KNOTS VEERING NORTHWEST EARLY THIS
  AFTERNOON WITH GUSTS TO 30 KNOTS. WINDS CONTINUE VEERING TONIGHT
  TO NORTH AND GRADUALLY DIMINISH TOWARDS DAYBREAK. EAST TO 
  SOUTHEAST WINDS DIMINISH TO 5 TO 15 KNOTS FRIDAY. 

* WAVES...BUILDING TO 6 TO 10 FEET THIS AFTERNOON AND TONIGHT.
  OCCASIONAL WAVES TO 13 FEET POSSIBLE THIS EVENING. SUBSIDING TO
  3 TO 6 FEET BY LATE FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
196 
WHUS73 KIWX 092035
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
335 PM EST THU NOV 9 2017

LMZ043-046-100445-
/O.CON.KIWX.SC.Y.0077.000000T0000Z-171110T2200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
335 PM EST THU NOV 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST FRIDAY...

* WINDS...NORTH-NORTHWEST 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS
  TONIGHT. WINDS VEER EASTERLY ON FRIDAY AND DIMINISH. 

* WAVES...6 TO 10 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
297 
WHUS73 KIWX 100331
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1031 PM EST THU NOV 9 2017

LMZ043-046-101000-
/O.CON.KIWX.SC.Y.0077.000000T0000Z-171110T2200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1031 PM EST THU NOV 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST FRIDAY...

* WINDS...NORTH 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS TONIGHT.
  WINDS VEER EAST FRIDAY AND DIMINISH. 

* WAVES...5 TO 8 FEET OCCASIONALLY TO 10 FEET TONIGHT DIMINISHING
  TO 4 TO 7 OCCASIONALLY TO 9 FEET FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
356 
WHUS73 KIWX 100930
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
430 AM EST FRI NOV 10 2017

LMZ043-046-101730-
/O.CON.KIWX.SC.Y.0077.000000T0000Z-171110T2200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
430 AM EST FRI NOV 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

* WINDS...NORTHEAST 10 TO 20 KNOTS EARLY THIS MORNING BECOMING
  EAST 5 TO 15 KNOTS LATE MORNING.

* WAVES...5 TO 8 FEET OCCASIONALLY TO 10 FEET EARLY THIS MORNING 
  DIMINISHING TO 3 TO 5 FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
441 
WHUS73 KIWX 101543
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1043 AM EST FRI NOV 10 2017

LMZ043-046-102200-
/O.CON.KIWX.SC.Y.0077.000000T0000Z-171110T2200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1043 AM EST FRI NOV 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

* WINDS...NORTHEAST 5 TO 15 KNOTS TODAY BECOMING SOUTHEAST 5 TO 15
  KNOTS OVERNIGHT. 

* WAVES...3 TO 6 FEET THIS MORNING DIMINISHING TO 2 TO 4 FEET
  OVERNIGHT.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Nov 8, 12:57 AM EST, 3 hours 28 minutes earlier.

Area forecast discussion, Nov 8, 12:57 AM EST, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1257 AM EST Wed Nov 8 2017

.SYNOPSIS...
Issued 1254 AM EST Tue Nov 7 2017

High pressure will build across the region today providing mainly
sunny skies and cooler than normal afternoon highs in the mid to
upper 40s. Clouds will begin to increase later tonight into
Thursday as a strong cold front approaches. This front will bring
the coldest air of the season to the region with high temperatures
only reaching into the lower to mid 30s by Friday. Low
temperatures by Thursday night and Friday night will drop into the
lower to mid 20s. Along with the colder temperatures will come a
chance of some lake effect snow showers Thursday night into early
Friday.

&&

.SHORT TERM...(This Evening through Wednesday)
Issued at 206 PM EST Tue Nov 7 2017

Latest surface analysis has high pressure centered over the northern
plains while frontal wave has moved east toward the mid-Atlantic
states. Water vapor imagery depicting elongated trof axis extending
from northern great lakes back to short wave diving SE from the
central Rockies. Surface ridging will be building into the region in
the short term providing fair weather through the period with temps
running a few degrees below normal...lows tonight 25-30 highs
Wednesday 45-50.

&&

.LONG TERM...(Wednesday Night through Tuesday)
Issued at 206 PM EST Tue Nov 7 2017

A weak northern stream system will move across the northern great
lakes region and bring a cold front thru the area Thursday-Thursday
night. Lack of moisture will preclude any appreciable precip
associated with the front itself but other than small chance along
our northern tier of counties. Another shot of cold air behind this
front will bring a chance for lake effect snow showers Thursday
night into early Friday morning with unidirectional northerly flow
beneath 5Kft inversion along with modest sfc-850mb delta-T.
However...fast moving zonal pattern aloft will limit duration of the
LES as ridge axis quickly moves over the region by Friday morning
resulting in winds veering to NE/E after 06Z Friday. Brief period of
dry weather with high pressure over the area on Friday-Saturday
morning but also coldest airmass of the season as lows will drop to
near 20 and highs only 30-35 Friday moderating to 35-40 Saturday.
Next system and chances for precip approaches the area Saturday
afternoon. Expect temperatures to warm enough above freezing by the
time precip arrives Saturday afternoon precip should be all
rain...but with lows 30-35 Saturday night will bring mixed precip
into play and will keep grids simple rain/snow mix for now.
Changeover back to rain on Sunday with highs into the mid 40s before
system exits the area Sunday evening. Pacific High builds into the
region to begin next week and lack of Canadian airmass will keep
temps seasonably cool.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 1254 AM EST Wed Nov 8 2017

An upper level short wave will continue to sag southward across
the Ohio Valley during the remainder of the overnight hours,
allowing for a continued diminishment of mid cloud cover across
northeast Indiana. Mid and high cloud cover will increase once
again toward the end of the forecast valid period as an upper
trough approaches the northern Great Lakes. Winds will remain
light through the period, generally light and calm through
remainder of the overnight, and then light west-northwest for
Wednesday as sfc high remains centered to the west.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Marsili
SHORT TERM...JAL
LONG TERM...JAL
AVIATION...Marsili

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Nov 7, 5:43 AM EST, 22 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
543 AM EST Tue Nov 7 2017

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-081045-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
543 AM EST Tue Nov 7 2017 /443 AM CST Tue Nov 7 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-081045-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
543 AM EST Tue Nov 7 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Conditions hazardous to small craft are likely Thursday and Thursday
night.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

Nearby

Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.